Alert archive / North Carolina / Gale Warnings in 2013
Gale Warning 5, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this gale warning at Feb 16, 2013, 3:43 AM EST. It took effect at Feb 16, 2013, 9:00 PM EST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2013, 3:43 AM EST (08:43 UTC)
- In effect from
- Feb 16, 2013, 9:00 PM EST
- Expired
- Feb 17, 2013, 3:40 PM EST
- In force
- 19 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
425 WHUS72 KMHX 160843 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 343 AM EST SAT FEB 16 2013 ...STRONG NORTHWEST WINDS AND BUILDING SEAS WILL DEVELOP THIS AFTERNOON AND EVENING... .LOW PRESSURE WILL DEVELOP AND STRENGTHEN OFF THE NORTH CAROLINA COAST TODAY...THEN MOVE NORTHEAST TONIGHT AND SUNDAY. MODERATE TO STRONG WINDS OF 20 TO 30 KNOTS WITH HIGHER GUSTS WILL DEVELOP WITH SEAS BUILDING TO 7 TO 10 FEET TONIGHT. STRONG NORTHWEST WINDS WILL CONTINUE SUNDAY. AMZ150-152-154-162100- /O.UPG.KMHX.SC.Y.0016.130216T2100Z-130218T1500Z/ /O.NEW.KMHX.GL.W.0005.130217T0200Z-130217T2100Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 343 AM EST SAT FEB 16 2013 ...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 4 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 4 PM EST SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ130-135-156-158-162100- /O.EXT.KMHX.SC.Y.0016.130216T2100Z-130218T1000Z/ ALBEMARLE SOUND-PAMLICO SOUND- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 343 AM EST SAT FEB 16 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 AM EST MONDAY... * WINDS...NORTHWEST 15 TO 25 KT WITH OCCASIONAL GUSTS UP TO 35 KT. * SEAS...4 TO 6 FEET. WAVES 2 TO 4 FT IN THE SOUNDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
094 WHUS72 KMHX 162026 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 326 PM EST SAT FEB 16 2013 ...STRONG NORTHWEST WINDS AND BUILDING SEAS WILL DEVELOP THIS TONIGHT AND CONTINUE ON SUNDAY... .LOW PRESSURE WILL DEVELOP AND STRENGTHEN OFF THE NORTH CAROLINA COAST THIS EVENING...THEN MOVE NORTHEAST LATE TONIGHT. STRONG HIGH PRESSURE WILL BUILD INTO THE AREA SUNDAY. MODERATE TO STRONG WINDS OF 20 TO 30 KNOTS WITH FREQUENT GUSTS TO GALE FORCE WILL DEVELOP THIS EVENING AND CONTINUE INTO SUNDAY. SEAS WILL BUILD TO TO 7 TO 10 FEET TONIGHT THEN SUBSIDE TO 6 TO 8 FEET LATE SUNDAY. AMZ150-152-154-170900- /O.CON.KMHX.GL.W.0005.130217T0200Z-130217T2100Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 326 PM EST SAT FEB 16 2013 ...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 4 PM EST SUNDAY... * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 35 KT. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ130-135-156-158-170900- /O.CON.KMHX.SC.Y.0016.130216T2100Z-130218T1000Z/ ALBEMARLE SOUND-PAMLICO SOUND- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 326 PM EST SAT FEB 16 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY... * WINDS...NORTHWEST 20 TO 30 KT WITH A FEW GUSTS UP TO 35 KT. * SEAS...4 TO 6 FEET ON THE OCEAN AND 2 TO 4 FEET ON THE SOUNDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
642 WHUS72 KMHX 170123 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 823 PM EST SAT FEB 16 2013 ...STRONG NORTHWEST WINDS AND HIGH SEAS TONIGHT THROUGH SUNDAY... .LOW PRESSURE WILL DEVELOP AND STRENGTHEN OFF THE NORTH CAROLINA COAST THIS EVENING...THEN MOVE NORTHEAST LATE TONIGHT. STRONG HIGH PRESSURE WILL BUILD INTO THE AREA SUNDAY. MODERATE TO STRONG WINDS OF 20 TO 30 KNOTS WITH FREQUENT GUSTS TO GALE FORCE WILL DEVELOP THIS EVENING AND CONTINUE INTO SUNDAY. SEAS WILL BE 7 TO 10 FEET TONIGHT THROUGH EARLY SUNDAY BEFORE SUBSIDING TO 6 TO 8 FEET LATE SUNDAY. AMZ150-152-154-170930- /O.CON.KMHX.GL.W.0005.130217T0200Z-130217T2100Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 823 PM EST SAT FEB 16 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST SUNDAY... * WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS UP TO 40 KT. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ130-135-156-158-170930- /O.CON.KMHX.SC.Y.0016.000000T0000Z-130218T1000Z/ ALBEMARLE SOUND-PAMLICO SOUND- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 823 PM EST SAT FEB 16 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY... * WINDS...NORTHWEST 20 TO 30 KT WITH A FEW GUSTS UP TO 35 KT. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
569 WHUS72 KMHX 170906 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 406 AM EST SUN FEB 17 2013 ...STRONG NORTHWEST WINDS AND HIGH SEAS CONTINUE TODAY... .TIGHT PRESSURE GRADIENTS BETWEEN DEEPENING LOW PRESSURE LIFTING NORTHEAST AWAY FROM THE AREA AND HIGH PRESSURE BUILDING IN FROM THE WEST WILL CONTINUE TO BRING STRONG NORTHWEST WINDS ACROSS THE WATERS TODAY. STRONG SMALL CRAFT TO GALE FORCE WINDS WILL PERSIST TODAY...THEN GRADUALLY DIMINISH TONIGHT. SEAS WILL PEAK AROUND 6 TO 11 FEET THIS MORNING...THEN GRADUALLY SUBSIDE TONIGHT AND MONDAY. AMZ150-152-154-171715- /O.CON.KMHX.GL.W.0005.000000T0000Z-130217T2100Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 406 AM EST SUN FEB 17 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS UP TO 40 KT. * SEAS...7 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ130-135-156-158-171715- /O.CON.KMHX.SC.Y.0016.000000T0000Z-130218T1000Z/ ALBEMARLE SOUND-PAMLICO SOUND- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 406 AM EST SUN FEB 17 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY... * WINDS...NORTHWEST 20 TO 30 KT WITH A FEW GUSTS UP TO 35 KT. * SEAS...4 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
245 WHUS72 KMHX 171146 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 646 AM EST SUN FEB 17 2013 ...STRONG NORTHWEST WINDS AND HIGH SEAS CONTINUE TODAY... .TIGHT PRESSURE GRADIENTS BETWEEN DEEPENING LOW PRESSURE LIFTING NORTHEAST AWAY FROM THE AREA AND HIGH PRESSURE BUILDING IN FROM THE WEST WILL CONTINUE TO BRING STRONG NORTHWEST WINDS ACROSS THE WATERS TODAY. STRONG SMALL CRAFT TO GALE FORCE WINDS WILL PERSIST TODAY...THEN GRADUALLY DIMINISH TONIGHT. SEAS WILL PEAK AROUND 6 TO 11 FEET THIS MORNING...THEN GRADUALLY SUBSIDE TONIGHT AND MONDAY. AMZ150-152-154-172100- /O.CON.KMHX.GL.W.0005.000000T0000Z-130217T2100Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 646 AM EST SUN FEB 17 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS UP TO 40 KT. * SEAS...7 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ130-135-156-158-172100- /O.CON.KMHX.SC.Y.0016.000000T0000Z-130218T1000Z/ ALBEMARLE SOUND-PAMLICO SOUND- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 646 AM EST SUN FEB 17 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY... * WINDS...NORTHWEST 20 TO 30 KT WITH A FEW GUSTS UP TO 35 KT. * SEAS...4 TO 7 FEET. WAVES IN THE SOUNDS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
752 WHUS72 KMHX 172040 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 340 PM EST SUN FEB 17 2013 ...GUSTY NORTHWEST WINDS AND ELEVATED SEAS CONTINUE INTO EARLY MONDAY MORNING... .TIGHT PRESSURE GRADIENT BETWEEN DEEPENING LOW PRESSURE LIFTING NORTHEAST WELL AWAY FROM THE AREA AND HIGH PRESSURE BUILDING IN FROM THE WEST WILL CONTINUE TO BRING GUSTY NORTHWEST WINDS ACROSS THE WATERS TONIGHT INTO EARLY MONDAY MORNING. STRONG SMALL CRAFT WINDS WILL GRADUALLY DIMINISH TONIGHT. SEAS WILL FOLLOW SUIT AND SUBSIDE GRADUALLY SUBSIDE TONIGHT AND MONDAY. AMZ150-152-154-180900- /O.CAN.KMHX.GL.W.0005.000000T0000Z-130217T2100Z/ /O.EXB.KMHX.SC.Y.0016.000000T0000Z-130218T1400Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 340 PM EST SUN FEB 17 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EST MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST MONDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...6 TO 9 FEET...SUBSIDING TO 4 TO 7 FEET EARLY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ130-135-180900- /O.CON.KMHX.SC.Y.0016.000000T0000Z-130218T1000Z/ ALBEMARLE SOUND-PAMLICO SOUND- 340 PM EST SUN FEB 17 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY... * WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS UP TO 30 KT. * WAVES...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-158-180900- /O.CON.KMHX.SC.Y.0016.000000T0000Z-130218T1000Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 340 PM EST SUN FEB 17 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY... * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...5 TO 7 FEET...SUBSIDING TO 3 TO 5 FEET MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this gale warning went out at Feb 16, 1:06 AM EST, 2 hours 37 minutes earlier.
Area forecast discussion, Feb 16, 1:06 AM EST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
106 AM EST SAT FEB 16 2013
.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE AREA EARLY THIS MORNING. LOW
PRESSURE WILL DEVELOP OFFSHORE TODAY THEN MOVE NORTHEAST AWAY
FROM THE AREA TONIGHT. HIGH PRESSURE WILL BUILD IN FROM THE WEST
SUNDAY THROUGH MONDAY...THEN MOVE OFFSHORE TUESDAY. A COLD FRONT
WILL CROSS THE REGION TUESDAY NIGHT...FOLLOWED BY HIGH PRESSURE
WEDNESDAY AND THURSDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
WILL LIKELY BE ISSUING A WINTER WEATHER ADVISORY FOR ENTIRE FCST
AREA FOR 4 AM UPDATE. SREF PROBABILITIES FOR GREATER THAN 1" SNOW
TOTALS ARE MAINLY 50-80% FOR INLAND AREAS SO CONFIDENCE IS HIGH
THERE. SNOW TOTALS ARE LESS CERTAIN FOR OBX BUT EXPECT SNOW BANDS
IN WRAPAROUND MOISTURE/STRONG FG FORCING TO CONTINUE THRU SUNDAY
MORNING SO WILL POST THE ADVISORY THERE AS WELL. MORE IN DEPTH
DISCUSSION LATER.
COLD FRONT IS APPROACHING CNTRL NC AND WILL MOVE ACROSS ERN NC
EARLY THIS MORNING. SKIES REMAIN CLR AND WITH LIGHT TO CALM WINDS
TEMPS HAVE DROPPED QUICKLY ESPCLY CST AND LOWERED A CPL DGRS. AS
CLOUDS INCREASE LATE...ESPCLY INLAND TEMPS SHLD LVL OFF.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 AM SUNDAY/...
AS OF 3 PM FRI...CLOUDS WILL CONTINUE TO OVERSPREAD THE AREA SAT
AS STRONG UPPER TROUGH APPROACHES AND SFC LOW DEVELOPS ALONG FRONT
OFFSHORE. GOOD LIFT AND FORCING EXPECTED SAT AS STRONG UPPER
TROUGH APPROACHES THE EAST COAST. INCREASED POPS TO LIKELY SAT
AFTERNOON AND EVENING GIVEN MODEL CONSENSUS AND STRONG DYNAMICS.
LOW LEVEL THICKNESS VALUES AND CLOUDY SKIES SUPPORT HIGH TEMPS IN
THE LOW/MID 40S INLAND TO UPPER 40S/50 ALONG THE COAST. RAIN COULD
MIX WITH SNOW LATE SAT AFTERNOON/EVENING MAINLY INLAND AS COLD AIR
BEGINS TO WORK INTO THE REGION...THOUGH HAVE KEPT PTYPE RAIN
THROUGH 00Z BASED ON CONSENSUS WITH FORECAST SOUNDINGS AND WETBULB
TEMPS.
&&
.LONG TERM /SUNDAY THROUGH SATURDAY/...
AS OF 315 PM FRI...WINTER WEATHER POSSIBLE SAT NIGHT AS A STRONG
UPPER TROUGH DIGS SOUTH THROUGH THE CAROLINAS WITH A COLD FRONT
PUSHING THROUGH AND OFF THE COAST EARLY SAT NIGHT. A SURFACE LOW
PRESSURE WILL DEVELOP A FEW HUNDRED MILES OFF THE COAST AND QUICKLY
RACE OFF TO THE NE BY EARLY SUN MORNING. STRONG ASCENT WILL BE
PRESENT WITH AN UPPER JET OF 150+ KT AND A STRONG VORTMAX ROTATING
AROUND THE BASE OF THE UPPER TROUGH AND THROUGH EASTERN NC BETWEEN
00-06Z SAT NIGHT. STRONG LOW LEVEL LIFT WILL ALSO BE PRESENT WITH
850-700MB FRONTOGENETIC FORCING INDICATING BY LATEST MODEL RUNS
HOWEVER BEST FORCING APPEARS TO OCCUR WHEN SURFACE TEMPS RANGE
38-42 F...AND CRITICAL THICKNESSES OFF THE ECMWF/NAM INDICATE COLD
AIR DELAYED IN THE LOWER LEVELS UNTIL AROUND 00/03Z. HAVE BUMPED
UP POPS TO LIKELY EARLY EVENING TRENDING TO SLIGHT CHANCE ALONG
THE COAST. ADJUSTED WX TO INDICATE RAIN EARLY ALONG THE COAST TO
SNOW/RAIN MIX INLAND...TRANSITIONING TO ALL SNOW BY 03Z.
UNCERTAINTY STILL EXITS WITH WINTER WEATHER IMPACTS...SHOULD
MORE QPF OCCUR WITH COLDER TEMPS THE SNOW FALL WOULD BE
GREATER...HOWEVER SHOULD COLD AIR DELAY FURTHER IN ITS ARRIVAL
SNOW AMOUNTS COULD BE OVERDONE. FOR NOW...EXPECT AROUND AN INCH
ACROSS INLAND ZONES WEST OF HWY 17 TO HALF AN INCH ALONG THE OBX
WITH O.3 INCHES ALONG THE SOUTHERN ZONES. HAVE DECIDED TO CONTINUE
MENTION OF POSSIBLE WINTER WEATHER IN HWO/AFD FOR NOW AND ALLOW
THE NEXT SHIFT TO DETERMINE POTENTIAL WINTER WEATHER ADVISORIES
SAT NIGHT.
ONCE THE FRONT MOVES OFF THE COAST SAT NIGHT...NW WINDS WILL
INCREASE TO 20-30 KT AND PERSIST AT THAT DIRECTION FOR APPROXIMATELY
24-30 HOURS. THIS COULD LEAD TO SOUND SIDE FLOODING FOR OUTER
BANKS DARE COUNTY.
STRONG UPPER TROUGH WILL PUSH EAST THROUGH THE NORTHEASTERN STATES
ON SAT WITH HIGH PRESSURE QUICKLY BUILDING EAST SUN. TEMPS WILL BE
COLD SUN WITH HIGHS STRUGGLING TO REACH 40 ACROSS SOUTHERN PORTIONS
TO THE UPPER 30S ACROSS NORTHERN ZONES. THE HIGH SHIFTS OFFSHORE
MON WITH ZONAL FLOW ALOFT. SOUTHERLY RETURN FLOW ESTABLISHES MON
NIGHT WITH THE RIDGE OFFSHORE AND ANOTHER COLD FRONT APPROACHING
FROM THE WEST EARLY TUES. THE FRONT WILL CROSS THE REGION TUES
WITH SHOWERS EXPECTED THROUGHOUT THE DAY INTO THE EVENING HOURS.
NO MAJOR ADJUSTMENTS TO PREVIOUS 50 PERCENT POPS. TEMPS WILL BE
MILD TUES WITH HIGHS BACK INTO THE LOWER 60S. HIGH PRESSURE RIDGES
SE ACROSS THE REGION FROM THE MIDWESTERN STATES ON WED WITH TEMPS
BACK NEAR CLIMO...HIGHS IN THE MID 50S AND LOWS IN THE 30S.
SURFACE RIDGE SHIFTS OFF THE COAST THURS WITH RETURN FLOW AGAIN
INITIATING THURS NIGHT. ANOTHER COLD FRONT WILL IMPACT THE REGION
FRI WITH TEMPS BUILDING IN THE 60S. DO NOT EXPECT ANY SEVERE
WEATHER WITH TUESDAYS FRONT OR FRIDAYS FRONT...AS INSTABILITY WILL
REMAIN WELL OFFSHORE.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM /THROUGH SATURDAY/...
PREDOMINATE VFR CONDITIONS EXPECTED THROUGH MIDDAY. INCREASING
CLOUDS LATE AS FRONT MOVE THRU REGION SHLD LIMIT THE THREAT OF
FOG. CLOUDS WILL LOWER WITH RAIN DEVELOPING DURING THE AFTN WITH
MVFR BECOMING DOMINATE. IFR LIKELY SAT EVE AS PRECIP TRANSITIONS
TO SNOW EVENING.
LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 340 PM FRI...COULD SEE REDUCED VSBYS AND CEILINGS WITH A
STRONG COLD FRONT THAT WILL CROSS THE REGION SAT NIGHT...WITH
PRECIP TRANSITIONING FROM RAIN EARLY TO SNOW BY 06Z SAT NIGHT.
RETURN TO VFR CONDITIONS EXPECTED SUN THROUGH MON WITH SUB-VFR
CONDITIONS POSSIBLE TUES AND TUES NIGHT ASSOCIATED WITH A COLD
FRONT PASSAGE. SURFACE RIDGE WILL BUILD ACROSS THE REGION AGAIN ON
WED WITH VFR AVIATION CONDITIONS.
&&
.MARINE...
SHORT TERM /THROUGH SATURDAY/...
WILL LIKELY POST GALE WARNING FOR AT LEAST NORTHERN AND CENTRAL
MARINE ZONES WITH 4 AM UPDATE. MORE LATER.
VERY LIGHT WINDS WILL CONT UNTIL COLD FRONT CROSSES EARLY THIS
MORNING THEN NW WINDS 10 TO 15 KTS. SEAS WILL CONT AT 2 TO 3 FT
OVERNIGHT. WINDS AND SEAS WILL SLOWLY INCREASE SAT AFTERNOON AND
EVENING AS SFC LOW STRENGTHENS ALONG A FRONTAL BOUNDARY OFFSHORE.
HAVE INITIATED SCA BEGINNING LATE SAT AFTERNOON FOR ALL WATERS AND
SOUNDS.
LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 345 PM FRI...SCA CONDITIONS WILL BE ONGOING SAT NIGHT FOR
ALL WATERS AND WILL PERSIST THROUGH SUN DUE TO A STRONG PRESSURE
GRADIENT BETWEEN HIGH PRESSURE BUILDING IN FROM THE WEST AND LOW
PRESSURE DEVELOPING ACROSS THE NORTHEASTERN ATLANTIC. COULD SEE
SOME GALE FORCE GUSTS BUT FOR NOW AM MOST CONFIDENT WITH SCA
HEADLINES. WINDS AND SEAS WILL DIMINISH MON AS HIGH PRESSURE
BUILDS ACROSS THE WATERS AND FINALLY PUSHES OFF THE COAST MON
NIGHT. A COLD FRONT WILL APPROACH FROM THE WEST TUES AFTERNOON AND
CROSS THE WATERS TUES NIGHT...WITH WINDS AND SEAS BUILDING TO SCA
LEVELS AGAIN BY EARLY TUES AFTERNOON. SURFACE RIDGE WILL BUILD
EAST OVER THE WATERS WED WITH WINDS AND SEAS SUBSIDING BELOW SCA
CRITERIA. LOCAL NWPS/SWAN IN GOOD SHAPE WITH ONLY MINOR
ADJUSTMENTS TO PREVIOUS SEAS FORECAST.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 10 PM EST
SUNDAY FOR AMZ130-135.
SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 10 AM EST
MONDAY FOR AMZ150-152-154.
SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 1 AM EST
MONDAY FOR AMZ156-158.
&&
SYNOPSIS...BTC/CQD
NEAR TERM...BTC/RF
SHORT TERM...CQD
LONG TERM...DAG
AVIATION...BTC/RF/CQD/DAG
MARINE...BTC/RF/CQD/DAGHazardous weather outlook, Feb 15, 4:09 PM EST, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 409 PM EST FRI FEB 15 2013 NCZ029-044>047-079>081-090>095-098-104-162115- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS HYDE- 409 PM EST FRI FEB 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A STRONG COLD FRONT AND UPPER LEVEL TROUGH WILL CROSS EASTERN NC SATURDAY INTO SATURDAY NIGHT. PRECIPITATION WILL BEGIN AS RAIN AND TRANSITION TO SNOW SATURDAY EVENING. SOME UNCERTAINTY STILL EXISTS WITH REGARDS TO HOW MUCH SNOW MAY ACCUMULATE...HOWEVER IT APPEARS THAT AT LEAST SOME SMALL ACCUMULATIONS WILL BE POSSIBLE BEFORE THE SNOW ENDS SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-162115- OUTER BANKS DARE- 409 PM EST FRI FEB 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A STRONG COLD FRONT AND UPPER LEVEL TROUGH WILL CROSS EASTERN NC SATURDAY INTO SATURDAY NIGHT. PRECIPITATION WILL BEGIN AS RAIN AND TRANSITION TO SNOW SATURDAY EVENING. SOME UNCERTAINTY STILL EXISTS WITH REGARDS TO HOW MUCH SNOW MAY ACCUMULATE...HOWEVER IT APPEARS THAT AT LEAST SOME SMALL ACCUMULATIONS WILL BE POSSIBLE BEFORE THE SNOW ENDS SATURDAY NIGHT. NORTHWEST WINDS WILL INCREASE BEHIND THE COLD FRONT AND PERSIST AT 25-35 MPH SATURDAY NIGHT THROUGH SUNDAY NIGHT...INCREASING THE POTENTIAL FOR SOUND SIDE FLOODING ALONG THE OUTER BANKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 3:12 AM EST | Winter Weather Advisory | MHX | Beaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more | 30 hr |
Nearby
Gale Warnings in North Carolina, 2013Every gale warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.